Anti depression medication no weight gain

Common Questions and Answers about Anti depression medication no weight gain

depression

Avatar f tn Hello, I've been on paxil for about 4 yrs,for my anxiety and depression, it has worked wonders for my anxiety, but lately my depression has got worse and just feeling uneasy,unmotivated. I go to my doctors in a couple of days and want to try a new depression med,but am afraid my anxiety will come back. What meds should I try. Ive been on Lexapro twice first time it worked quit it and started it again when I had my first anxiety issues,didn't work for my depression.
Avatar n tn if I can be switched to Wellbutrin, what do you all think about that change? I have no serious side effects other than the weight gain on Lexapro, however, the weight gain is making me feel worse than I did when I started the medication.
Avatar f tn i am taking anti-depresants first was citalopram that apart from a whole bunch of side affects also made me gain lots of weight i am now taking mirtazapine and worried they are going to make the weight gain worse,am desperate to lose the weight but still need to take medication for depression, how do i do both ?
Avatar f tn i feel completely disgusted with my body right now and think iam disgustingly fat but my family and boyfriend all keep telling me i need to gain weight and am too skinny. i need to be on anti depressant medication but every medication doctors prescribe to me have significant weight gain as a side effect which in turn makes me not even take them.
Avatar f tn I think there may be some anti depressants that do not cause weight gain. But we all react differently to drugs. Some people gain weight some people lose weight. You will probably find, that in your case, that it is the anti depressant medication that is causing weight gain. It has been said many times too, when people post about this, that it is better to control your depression than worry about weight gain. it is of course, a personal thing.
Avatar f tn A few pounds and then it stops? Or do you continue to gain more weight? I have a couple thoughts on weight gain. If you are still depressed you might be stress eating or eating to relieve some of your symptoms. Weight gain or loss is a common symptom of depression. Taking more medicine could actually help you out. I typically lose my appetite when I get depressed. There's always a correction period when I start to feel better and get my appetite back.
Avatar n tn Mary, I fully understand the problem of the weight gain thing. I, for years, have not wanted to go on any anti-dep. drugs because of this. I am Obessive-Compulsive and need some help,mentally speaking, because I'd see myself fat no matter what...I think... However, Just this past September-November '99 I decided I better do something, because now I'm newly married and my husband gets to see ME!!No more hiding behind myself and that freaks me out.
Avatar n tn A large part of my depression stems from weight gain i have had (unfortunately the no desire has killed my love of ht gym so i cant even work on it). I am hesitant on that because of hte weight gain and tgaht will make me feel even worse, so i requested Wellbutrin,m but now see that is bad for bulimics. I do have bulimic tendencies. I do not throw up but abuse laxatives regularly. Will this be bad to take?
Avatar f tn I know that a lot of anti depressants do make people gain weight. I was on Effexor which made me gain a lot of weight. Hopefully other people here may be able to advise, but different anti depressants affect different people. Some people on Effexor do not gain weight, so it is not easy to say really. I do hope the doctor can help, but I usually think it is the people who are taking the medication who can advise.
1354136 tn?1331875317 I was on Zoloft for several years with no weight gain. It will take up to 6 weeks for your medication to reach therapeutic level, so be patient. It is normally at this time your doctor will want to see you to see how the medication is working, and if need be, this is when they may need to tweak your dosage. Don't be nervous, you will feel better on the medication.
Avatar m tn point(stopped working) and i was experiencing really bad depression/anxiety again after being on zoloft for 18months. My doc tried Lexapro but i experienced very fast weight gain since being on it so he stopped it. i saw him tonight for a check up appointment on the Medication adjustments. Being the lexapro made me gain weight He decided to try effexor for me I was wondering if anyone has any experience with this medication? I've heard a side effect is actually weight loss?
Avatar f tn It's definitely run of the mill depression. For me weight loss is one of my depression symptoms. The medication is doing it's job in that department. I'm pretty sure it's the medication causing the weight gain. It is a common side effect of anti depressants. I have been on other ones that do the same thing and know plenty of people who experience this too.
Avatar n tn Anger and mood swings are not just depression only symptoms. Also I have taken alot of depression meds and yes they cause weight gain. I understand, cause I gained like 40pounds in two years from meds. I took , paxil, zoloft,prozac, lithium, depakote, they all cause weight gain. Especially if you are changing around your meds, also you will go through horrible mood swings when you are changing meds. Your shrink should have told you that.
Avatar n tn The effexor has caused weight gain and hair loss. Do you have any suggestions on what would be a good substitute. Would topamax work better?
Avatar f tn All medications of course have side-effects, but generally the first anti-depressant prescribed is Prozac (Fluoxetine) because it is so well tolerated. Paxil has quite a few side effects as compared to other anti-deppressants, however, you'll find weight gain goes with most anti-depressants but generally stops at 2-3 lbs.
Avatar f tn major weight gain. The Celexa site states it does not cause weight gain. Ask a few million people. It is fast and impossible to get off. 35lbs in 3months. Be careful to watch your weight. I looked into it and found it is used to treat anorexia and bulimia. Maybe there is something in the chemical composition that reacts drastically different with some people. I hope it works for you.
1045176 tn?1253403447 Someone with diabetes would actually DIE without their medication. BUT! A side-effect of insulin CAN be weight-gain for SOME people. But... many people who have diabetes can manage this side-effect with proper exercise and by experimenting with their family doctors or their diabetes specialists to find a type of insulin (there are many different types) that does not have noticeable side effects or maybe has tolerable side-effects.
Avatar m tn I took Ativan for several years with no weight gain or problems switching.
Avatar f tn I lost some of it. I went on Effexor and did not have any weight gain, and no side effects. That was the other reason I came off Paxil...too many side effects.